Alert archive / Colorado / Special Weather Statements in 2021

Special Weather Statement, NWS Denver/Boulder, CO

July 25, 2021Lincoln County, Colorado

NWS Denver/Boulder, CO issued this special weather statement at Jul 25, 2021, 2:41 PM MDT for Lincoln County, Colorado. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 25, 2021, 2:41 PM MDT (20:41 UTC)
Expired
Jul 25, 2021, 3:15 PM MDT
In force
34 min
Issued by
NWS Denver/Boulder, CO

County Lincoln County, CO

The radar

The Pueblo radar (KPUX), 81 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 8.7 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2021-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2021-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-359 J/kg
Mixed-layer LCL
2126 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

832 
WWUS85 KBOU 252041
SPSBOU

Special Weather Statement
National Weather Service Denver CO
241 PM MDT Sun Jul 25 2021
 
COZ047-252115-
Southeast Elbert County Below 6000 Feet/South Lincoln County CO-
241 PM MDT Sun Jul 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LINCOLN COUNTY UNTIL
315 PM MDT...

At 240 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Boyero, or 32 miles southeast of Limon, moving
northeast at 5 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

This storm will remain over mainly rural areas of southeastern
Lincoln County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3874 10342 3888 10349 3895 10330 3880 10321
TIME...MOT...LOC 2040Z 237DEG 3KT 3886 10339 

$$

RPK

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this special weather statement went out at Jul 25, 10:57 AM MDT, 3 hours 44 minutes earlier.

Area forecast discussion, Jul 25, 10:57 AM MDT, 3 hours 44 minutes before
Area Forecast Discussion
National Weather Service Denver/Boulder CO
1057 AM MDT Sun Jul 25 2021

.UPDATE...
Issued at 1050 AM MDT Sun Jul 25 2021

Satellite pictures are showing some mid and upper level cloudiness
on the decrease across the eastern half of the forecast area this
morning. There is some convective cloudiness just now starting to
developing over the mountains, foothills and Palmer divide.  This
morning sounding shows a slightly drier airmass in place than
yesterday;s, Temerptures are about 1-2 degrees F warmer this
morning compared to the same time yesterday. The latest high
resolution models are indicated the best convective coverage over
the southern half of the CWA this afternoon, especially over Park
County, and that coverage is not very substantial. The rest of the
CWA can expect 0-20% pops from mid afternoon through mid evening.
Will adjust temperature, sky and wind GFE grids a small bit with
real data and incoming new model data in mind.

&&

.SHORT TERM...(Today and tonight)
Issued at 449 AM MDT Sun Jul 25 2021

Flat 500 mb ridging over the western US in this short term
period, with the odd little cyclonic vortex that has been moving
across the desert southwest reaching western Arizona. Residual
monsoon moisture over the area will provide plenty of clouds,
especially over Middle and South Parks. However total moisture
content is off from previous days' levels, reducing chances for
heavy rainfall. Precipitable water in the mountains around .7
inch, and .9 inch over the plains. These values are a little above
normal, in about the 75th percentile. Northern portion of area
will be under area of mid level subsidence behind a departing weak
shortwave, and some mid level warming will reduce instability.
CAPE values will be 300-500 j/kg over the mountains, 500 over the
I-25 corridor, and only reaching above 1000 j/kg in the far
eastern plains in eastern Washington & Phillips/Sedgwick counties.
Southern edge of the deeper monsoonal moisture that has been a
focus area of afternoon convection will remain more across
southern/southeast Colorado, and that combined with subsidence
area to the north will taper POPs off from south to north. Best
chances for storms in Middle & South Parks, lessening to north and
east. Convective allowing models show storms begin to fire in the
mountains noon to 1 pm, then drift east onto the plains mainly
south of I-70 along Palmer Divide.

Cloud cover and smoke from western fires will limit sunshine,
holding temperatures to similar to yesterdays maxt temps, possibly
a degree or two higher. Have highs in the upper 80s to low 90s on
the plains, and 70s in the mountains. Cloud cover tonight and
relatively moist dewpoints will keep overnight lows mild, 40s
mountains and near 60 plains.

.LONG TERM...(Monday through Saturday)
Issued at 449 AM MDT Sun Jul 25 2021

On Monday dry air aloft will push into Colorado from the
northeast, though there will still be some mid level moisture over
the central and western mountain areas. We'll keep a slight chance
of a storm along the foothills but the plains should be dry with
warmer temperatures. For Tuesday and Wednesday the moisture is
probably edged just a little further southwest, with continued
warming as the upper high moves overhead. Models are forecasting
500 mb temps Wednesday around -2C which is close to the record of
-0.4C. Low level southeasterlies are actually keeping the surface
 from warming quite as much, but the plains will still be around
 100 degrees these days.

For the end of the week, there's a trend in the models towards
shifting the upper high eastward a bit, but we don't get a direct
shot of moisture immediately but rather a gradual moistening. The
EC is a bit more aggressive with the eastward shift and does have
better moisture return into the mountains. Meanwhile there's also
a backdoor cold front at the surface for Thursday or Friday, but
it's also not clear how strong a push of moisture there is. It
also remains to be seen whether that airmass is cooler. It may
have the paradox of more moisture and low level smoke, without a
lot of cooling. We trimmed back the guidance pops a bit still for
Thursday, but we'll go with the model blend trend of higher PoPs
for Friday and Saturday with some cooling.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 1055 AM MDT Sun Jul 25 2021

Winds have been fairly light this morning at DIA with some sort
of westerly component to them. Models are still indicating east-
southeasterly winds this afternoon and normal drainage patterns
by late evening. There will be no ceiling issues. Will leave the
"VCTS" going but will delay it a bit.

&&

.HYDROLOGY...
Issued at 449 AM MDT Sun Jul 25 2021

Will go with no flood threat for Cameron and Calwood fires today,
as chance of thunderstorms lowest in the north and available
water content lower than in previous days. Chances for
thunderstorms higher in the East Troublesome & Williams Fork
areas, although lower moisture levels will keep the flood threat
limited. Timing of any thunderstorms would be noon to sunset.

The coming week looks pretty dry, with only isolated thunderstorms
over the mountains and mainly away from the new burn areas. Any
storms that form will be slow moving, but the flood potential will
be very low through Wednesday. Some increase in moisture is
expected by next weekend, and the environment will still support
slow moving storms with potential for heavy rain.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
None.
&&

UPDATE.......RJK
SHORT TERM...Hanson
LONG TERM....Gimmestad
AVIATION.....RJK
HYDROLOGY....Hanson/Gimmestad
Hazardous weather outlook, Jul 25, 10:36 AM MDT, 4 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Denver/Boulder CO
1036 AM MDT Sun Jul 25 2021

COZ030>051-261645-
Jackson County Below 9000 Feet-
West Jackson and West Grand Counties Above 9000 Feet-
Grand and Summit Counties Below 9000 Feet-
South and East Jackson/Larimer/North and Northeast Grand/
Northwest Boulder Counties Above 9000 Feet-
South and Southeast Grand/West Central and Southwest Boulder/
Gilpin/Clear Creek/Summit/North and West Park Counties Above
9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Central and Southeast Park County-
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
1036 AM MDT Sun Jul 25 2021

This hazardous weather outlook is for northeast and north central
Colorado.

.DAY ONE...Today and Tonight

The airmass has dried out a bit across the forecast area which
will lessen the chances of showers and thunderstorms a little bit
this afternoon and evening. The best chance for thunderstorms will
be in Park County and along the southern foothills and Palmer
Divide with heavy rain and lightning being the primary threats.
The rest of the forecast area can expect isolated showers and
thunderstorms. The threat for flash flooding over the recent burn
areas is expected to be minimal.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

We'll have warmer and drier weather through the middle of the
week. There will only be isolated thunderstorms over and near the
mountains in the afternoons and evenings, and the risk of burn
scar flooding will be very low. Temperatures will be near 100
on the plains Tuesday and Wednesday. Some increase in thunderstorm
activity is likely by Friday along with a little cooling.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today or tonight.

In the hours before

Special weather statement, Jul 25, 2:41 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Denver CO
241 PM MDT Sun Jul 25 2021

COZ047-252115-
Southeast Elbert County Below 6000 Feet/South Lincoln County CO-
241 PM MDT Sun Jul 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LINCOLN COUNTY UNTIL
315 PM MDT...

At 240 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Boyero, or 32 miles southeast of Limon, moving
northeast at 5 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

This storm will remain over mainly rural areas of southeastern
Lincoln County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3874 10342 3888 10349 3895 10330 3880 10321
TIME...MOT...LOC 2040Z 237DEG 3KT 3886 10339

RPK

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 1:58 PM MDTAreal Flood AdvisoryBOUWashington92 min
Jul 25, 2:03 PM MDTAreal Flood AdvisoryBOUElbert87 min
Jul 25, 2:34 PM MDTAreal Flood AdvisoryBOUElbert86 min
Jul 25, 2:47 PM MDTSpecial Weather StatementBOULincoln28 min
Jul 25, 2:55 PM MDTAreal Flood AdvisoryBOULincoln95 min
Jul 25, 3:39 PM MDTAreal Flood AdvisoryBOULincoln96 min
Jul 25, 4:23 PM MDTAreal Flood AdvisoryBOULarimer82 min

Nearby

Special Weather Statements in Colorado, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.